Hail, Linn
- When
- May 13, 5:45 PM CST
- Where
- Linn County, 4.29 mi SSW of Centerville
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 38.160, -95.040
A severe thunderstorm produced large hail on May 13, 2009, during the late afternoon|hours in Linn county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A severe thunderstorm produced large hail on May 13, 2009, during the late afternoon|hours in Linn county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 13, 2:35 PM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 335 PM CDT WED MAY 13 2009 .DISCUSSION... PREFRONTAL TROUGH HAS JUST PASSED THROUGH KSTJ AND NOW ENTERING THE XTRM NWRN CORNER OF THE KC METRO. DUE TO ACCELERATION OF THE SFC BNDRY IT APPEARS THAT AT LEAST THE NWRN PORTION OF THE METRO IS LIKELY NOT TO EXPERIENCE ANY SIGNIFICANT CONVECTION. OTHERWISE...FOR ADDITIONAL DETAILS ON THIS AFTN AND EVE CONVECTIVE THREAT...REVIEW MESOSCALE DISCUSSION ISSUED EARLIER THIS AFTN. BY LATE THIS EVENING...THE FRONT WILL HAVE CLEARED THE CWFA WITH COOLER AND DRIER AIR SURGING SE. THIS WILL INSURE A PLEASANT DAY ON THURSDAY WITH A WEAK SFC HI IN CONTROL. ATTENTION QUICKLY SHIFTS TO THE CONVECTIVE THREAT THURSDAY NIGHT AND FRIDAY...IN ADVANCE OF THE NEXT UPPER TROUGH. PREFER THE QUICKER NAM IN THE INITIATION OF CONVECTION DUE TO ISENTROPIC LIFT. IT WILL GENERALLY BE CONFINED TO THE SRN CWFA THURSDAY EVENING AND ACROSS MAINLY THE NRN CWFA LATE THURSDAY NIGHT. SEVERE THREAT LOOKS LOW...BUT CANNOT RULE OUT SMALL HAIL. A COLD FRONT WILL MOVE ACROSS MISSOURI FRIDAY AND FRIDAY NIGHT. SHEAR IS NOT THAT IMPRESSIVE...BUT GIVEN MODERATE INSTABILITY...SEVERE THUNDERSTORMS ARE PSBL. IN ADDITION...HAVE CONCERN ABOUT POTENTIAL FOR AT LEAST LOCALIZED FLOODING THURSDAY NGT AND FRIDAY DUE TO REPETITIVE ROUNDS OF RAINFALL. DB MEDIUM RANGE (SATURDAY THROUGH WEDNESDAY)... MEDIUM RANGE MODELS ARE IN EXCELLENT AGREEMENT DEPICTING WEAK NEGATIVE HEIGHT ANOMALIES ACROSS EASTERN CANADA...WITH STRONGER BUILDING POSITIVE HEIGHT ANOMALIES OVER THE WRN CONUS. ALL TOLD...THIS PERIOD WILL FEATURE WEAK NWLY FLOW TRANSITIONING TO STRONG RIDGING...WITH VIRTUALLY NO PRECIPITATION CHANCES AFTER SATURDAY AFTERNOON. GIVEN THE MODEL CONSISTENCY...AGREEMENT...AND EXTREMELY LOW ENSEMBLE SPREAD...CONFIDENCE IN THIS MEDIUM RANGE CAN BE TERMED WELL ABOVE AVERAGE. FOLLOWING FROPA SATURDAY...FELT MORE THAN JUSTIFIED IN LOWERING TEMPERATURES AND DEWPOINTS INTO THE FIRST PART OF NEXT WEEK...WITH A MODIFIED CONTINENTAL CANADIAN AIRMASS ADVECTING THROUGH THE ENTIRE CNTRL CONUS. THIS PERIOD SHOULD FEATURE BELOW AVERAGE TEMPERATURES...BEFORE SIGNIFICANT MIDLEVEL HEIGHT RISES BUILD INTO THE PLAINS BY MIDWEEK...ALLOWING TEMPERATURES TO INCREASE TO NEAR OR ABOVE AVERAGE LEVELS. BASED ON H5 HEIGHTS IN EXCESS OF 582DM ALONG WITH A DRY ATMOSPHERE...MAY NEED TO BUMP TEMPS UP A CATEGORY OR TWO...AND WILL REASSESS THIS TOMORROW. OTHERWISE...WEATHER FOR THIS MEDIUM RANGE PERIOD LOOKS SPECTACULAR BY ANY STANDARD. 21 && .PREV DISCUSSION... /ISSUED 112 PM CDT WED MAY 13 2009/ .MESOSCALE DISCUSSION... COLD FRONT CURRENTLY EXTENDS FROM NEAR KOMA-KGBD...THOUGH THE SOUTHWARD ACCELERATION HAS SLOWED SOMEWHAT AS POST FRONTAL PRESSURE RISES HAVE DIURNALLY WEAKENED...AND BECOME MORE CENTERED ACROSS THE HIGH PLAINS OF WRN KS/NEBR. MORNING CONVECTION ON THE LEADING EDGE OF A VERY STOUT EML HAS BEGUN TO QUICKLY WANE OVER NORTHEAST MISSOURI...AND THIS STRONG CAPPING SHOULD HOLD ACROSS THE CWA IN AN INCREASINGLY UNSTABLE WARM SECTOR INTO THE MID AFTERNOON HOURS. FIRST CONCERN IS TIMING OF INITIAL DEEP CONVECTION ALONG AND AHEAD OF THE COLD FRONT THIS AFTERNOON. ANALYSIS OF 12Z TOP SOUNDING SHOWS A VERY IMPRESSIVE CAPPING INVERSION AT H7 (+11C)...WITH MODEL FORECASTS ACTUALLY SHOWING THIS CAP NOSE TEMPERATURE INCREASING TO +13C BY 18Z. VISIBLE SATELLITE IMAGERY SUPPORTS MIDLEVEL WARMING WITH SEVERAL SOUTHWARD PROPAGATING GRAVITY WAVES AND A TRAPPED SC LAYER. HOWEVER...MODELS ALSO SHOW A TREMENDOUS EROSION OF THIS WARM LAYER BETWEEN 18Z-21Z ALONG THE SFC FRONT...AND IN COINCIDENCE WITH INCREASING DYNAMICAL LIFT ON THE SRN FLANK OF AN IMPINGING WAVE AND INCREASING UPPER LEVEL DIVERGENCE. FEEL INITIATION WILL OCCUR DURING THE MID AFTERNOON HOURS ALONG ONE OF THE CURRENT SC BANDS (AND ESPECIALLY WHERE ANY OF THESE BANDS INTERSECT OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION) AS MIDLEVEL TEMPERATURES COOL...RELEASING MODERATE INSTABILITY (CURRENT ANALYSIS ALREADY INDICATES 1000-2000 J/KG MLCAPE ACROSS ERN KANSAS/WRN MISSOURI). SECOND CONCERN IS PREFERRED STORM MODE THROUGH THE CONVECTIVE LIFECYCLE. PROFILERS AND RUC ANALYSIS ALREADY INDICATE WINDS IN THE H9-H8 LAYER VEERING SUBSTANTIALLY...AND DIURNALLY WEAKENING...WITH THE MAJORITY OF THE FORECAST AREA ON THE SRN FRINGES OF DEEP LAYER SHEAR SUPPORTIVE OF SUPERCELLULAR CONVECTION. THOUGH BULK SHEAR VALUES WILL CERTAINLY INCREASE DURING THE AFTERNOON AS ENERGY SINKS SLIGHTLY TOWARDS THE REGION (0-6KM SHEAR FORECAST 40-50KT...WITH 0-3KM SHEAR NEAR 30KT)...VEERED LOW LEVEL WINDS WILL PRODUCE NEARLY STRAIGHT LINE HODOGRAPHS...MORE SUPPORTIVE FOR SPLITTING/MERGING SUPERCELLS. GIVEN FORECAST TEMP/DEWPOINTS NEAR 83F/68F UPON INITIATION YIELDING MLCAPES AS HIGH AS 3000 J/KG (AND SIGNIFICANT CAPE WITHIN THE ELEVATED HAIL GROWTH REGION)...FEEL VERY LARGE HAIL WILL BE THE BIGGEST THREAT INITIALLY. THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT ALONG ANY MORE DEFINED BOUNDARY WHERE STREAMWISE VORTICITY WOULD BE MAXIMIZED AND STRETCHED AND TILTED WITHIN THE UPDRAFT COLUMN...THE COMBINATION OF LOWER THAN OPTIMAL FORECAST 0-1KM AND 0-3KM SRH...AND LCL/S INCREASING TO NEAR 1400M WOULD PRECLUDE A MORE EXTENSIVE THREAT IN TIME AND SPACE. IN ADDITION...ANALYSIS OF DCAPES ALREADY IN EXCESS OF 1000 J/KG ALONG WITH THE LINEAR FORCING AND THE SOUTHWARD MOVING COLD FRONT WOULD READILY PROMOTE ANY BROKEN SUPERCELLS QUICKLY CONGEALING INTO AN ORGANIZED LINEAR SYSTEM DOMINATED BY COLD POOL GENERATION AND OUTFLOW. THEREFORE...SEVERE THEREAT IS EXPECTED TO SHIFT MORE TOWARDS A SMALLER HAIL AND DAMAGING WIND THREAT INTO THE EARLY EVENING HOURS AS THE EXPECTED LINEAR SYSTEM PROPAGATES INTO CNTRL MISSOURI. FYI...MOST REGIONAL UPPER AIR SITES ENCOMPASSING THE WARM SECTOR OF THE SYSTEM ARE PLANNING TO RELEASE SPECIAL 18Z SOUNDINGS...WHERE CAP STRENGTH AND WIND PROFILES WILL BE OF PRIMARY IMPORTANCE. 21 PREVIOUS DISCUSSION... /ISSUED 435 AM CDT WED MAY 13 2009/ WATER VAPOR IMAGERY SHOWING A VIGOROUS SHORT WAVE TROUGH PUSHING INTO THE NORTHERN PLAINS. IN RESPONSE...EARLY MORNING AREA PROFILERS REVEALING A VERY IMPRESSIVE 60-70+KT LLJ NOSING ACROSS EASTERN KANSAS INTO WESTERN MISSOURI. THIS HAS SET UP QUITE AN EFFICIENT LLVL MOISTURE TRANSPORT WITH LATEST RUC ANALYSIS DEPICTING 15-17C H85 TDS ADVECTING INTO THE AREA. IN ADDITION...STOUT EML ALSO ADVECTING NORTH AND EASTWARD WHICH WILL HAVE IMPLICATIONS ON SENSIBLE WEATHER FOR THIS AFTERNOON. FIRST CONCERN IS WITH MORNING CONVECTIVE POTENTIAL WITH ONGOING MCS ATTM ACROSS EASTERN NEBRASKA. RELATIVELY LONG LIVED CONVECTIVE CLUSTER NOW ACROSS SOUTH-CENTRAL NEBRASKA WILL CONTINUE EAST THIS MORNING FED BY INTERACTION WITH STRONG LLJ. CURRENT THINKING IS MAIN COMPLEX WILL RIDE MAINLY EAST ACROSS PORTIONS OF IOWA WHILE ATTEMPTING TO DIVE SOUTHWARD TOWARD HIGHER THETA E AIR MASS. HOWEVER AREA TO THE SOUTH WILL PRESENT A TOUGHER ENVIRONMENT AS THE ACTIVITY BATTLES THE STRENGTHENING EML. IN ADDITION...SCATTERED CONVECTION IS DEVELOPING ACROSS CENTRAL AND EASTERN MISSOURI...LIKELY TIED TO THE EDGE OF EML WHERE THETA E AIR MASS IS MORE EASILY ALLOWED TO ACHIEVE VERTICAL DISPLACEMENT. ALSO...WILL HAVE TO WATCH POTENTIAL FOR CONVECTION TO DEVELOP ABOVE EML ACROSS PORTIONS OF EASTERN KANSAS INTO WESTERN MISSOURI WHERE MUCAPE VALUES OF 2-3K J/KG AND 30-40 KTS OF 0-6KM SHEAR VALUES WOULD SUPPORT ELEVATED SUPERCELLS CAPABLE OF LARGE HAIL. CONCERN THEN TURNS TO CONVECTIVE POTENTIAL FOR THIS AFTERNOON/EVENING AND ASSOCIATED SEVERE THREAT WITH MUCH DEPENDING ON EVOLUTION OF MORNING ACTIVITY. BY EARLY/MID AFTERNOON 90-100KT H5 JET WILL PUNCH INTO THE NORTHERN/CENTRAL PLAINS...NOSING INTO THE UPPER MIDWEST/GREAT LAKES BY THIS EVENING. AS THIS OCCURS...SFC BAROCLINIC BOUNDARY WILL SLIDE SOUTH INTO NORTHWEST MISSOURI BY THE EARLY AFTERNOON HOURS...SERVING AS THE FOCUS FOR CONVECTIVE INITIATION AS CONVECTIVE TEMPS ARE REACHED AND SUFFICIENT FRONTAL CONVERGENCE IS REALIZED. FAVORABLE MID AND UPPER FLOW WILL SPREAD ACROSS THE REGION DURING THE AFTERNOON HOURS...COUPLED WITH 30-40KT SOUTHWESTERLY LLJ. THIS WILL PRESENT SUFFICIENT DEEP LAYER SHEAR TO SUPPORT SUPERCELL STRUCTURE ALONG WITH BOWING SEGMENTS. SHOULD SUFFICIENT SUN PREVAIL BY THIS AFTERNOON...SBCAPE VALUES SHOULD APPROACH 2-3K J/KG ALONG AND AHEAD OF THE FRONT SUPPORTING VIGOROUS INITIAL UPDRAFT POTENTIAL AS CONVECTION INITIATES. SOME INDICATIONS SUGGEST PRECIP MAY HOLD OFF UNTIL NEAR 20-21Z WHEN THE FRONT WOULD BE ROUGHLY ALONG A UNIONVILLE TO KANSAS CITY LINE. INITIAL UPDRAFTS WILL BE CAPABLE OF PRODUCING LARGE HAIL...SOME POSSIBLY VERY LARGE GIVEN DEGREE OF INSTABILITY PRESENT AND EXPECTED SUPERCELL MODE. ALSO SOME POTENTIAL FOR TORNADIC DEVELOPMENT...ESPECIALLY EARLY ON IN THE CONVECTIVE LIFE CYCLE AS LLVL SHEAR WILL BE FAIRLY STRONG...MORE SO TOWARDS CENTRAL PORTIONS OF MISSOURI. IN ADDITION...INFLUENCE OF ANY OUTFLOW BOUNDARIES IS YET TO BE DETERMINED...HOWEVER MORNING ACTIVITY MAY CERTAINLY LEAVE REMNANT BOUNDARIES FOR CONVECTION TO INTERACT...ENHANCING LOCALIZED STREAMWISE VORTICITY AND SUBSEQUENT TORNADO POTENTIAL. IN CONTRAST...SHOULD ANY EFFECTIVE OUTFLOW BOUNDARY SHIFT FAR ENOUGH SOUTH...THIS MAY SPELL TROUBLE FOR SEVERE POTENTIAL. TIMING OF CONVECTIVE EVOLUTION IS UNCERTAIN ATTM...HOWEVER ACTIVITY SHOULD EVENTUALLY CONGEAL INTO A FORWARD PROPAGATING MCS WITH INCREASING POSSIBILITIES FOR A DAMAGING WINDS THREAT GIVEN DEGREE OF WIND FIELDS. THIS WILL LIKELY BE ESPECIALLY RELEVANT ACROSS PORTIONS OF CENTRAL/EASTERN MISSOURI WHERE LLJ WILL BE STRONGER. DUE TO SLOWER PROGRESSION OF FRONTAL BOUNDARY...KEPT SOME HIGHER POPS ACROSS THE SOUTHERN COUNTIES THROUGH THIS EVENING...ALTHOUGH CONVECTIVELY INDUCED COLD POOLS MAY ACCELERATE ACTIVITY THIS EVENING. EXPECTING A BREAK ON THURSDAY AS SFC RIDGING BUILDS INTO THE AREA AS THE BAROCLINIC BOUNDARY SHIFTS SOUTH. THIS WILL BE FAIRLY SHORT LIVED AS RETURN FLOW ESTABLISHES BY THURSDAY NIGHT INTO FRIDAY MORNING. AGAIN SOME POTENTIAL FOR ELEVATED SHOWERS/THUNDERSTORMS AS 40-50KT LLJ NOSES INTO THE AREA. SYNOPTIC COLD FRONT THEN PUSHES INTO THE AREA BY FRIDAY AFTERNOON/EVENING WITH ANOTHER ROUND OF SHOWERS/THUNDERSTORMS POSSIBLE. WITH AMPLE TIME FOR AIR MASS RECOVERY AND INFLUENCE OF APPROACHING SHORT WAVE TROUGH...POTENTIAL FOR ANOTHER ROUND OF STRONG TO SEVERE CONVECTION CERTAINLY SEEMS POSSIBLE. WITH REPEATED ROUNDS OF SHOWERS/THUNDERSTORMS OVER THE NEXT FEW DAYS...AREAL/RIVER FLOODING WILL HAVE TO BE WATCHED. DEROCHE AVIATION... A COLD FRONT WAS ENTERING EXTREME NWRN MO EARLY THIS AFTN. THE FRONT WILL MOVE THROUGH KSTJ AROUND 20Z AND KMCI/KMKC BTWN 21Z-23Z. A STRONG CAP WAS PRECLUDING THUNDERSTORM DEVELOPMENT AT THE CURRENT TIME...AND IT IS DOUBTFUL WHETHER THUNDERSTORMS CAN DEVELOP IN THE KSTJ TERMINAL BEFORE THE FRONT GOES THROUGH. HOWEVER...FOR KMCI/KMKC A LINE OF BKN THUNDERSTORMS ARE EXPECTED BTWN 21Z-23Z WITH A WIND SHIFT AFT 23Z. STRONG WINDS...HAIL AND IFR CONDITIONS MAY ACCOMPANY THE STORMS. ONCE THE FRONT MOVES THROUGH...DRIER AIR IS EXPECTED WITH VFR CONDITIONS EXPECTED THROUGH THE NIGHT. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 PM CDT WED MAY 13 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1258 PM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...WIDESPREAD SEVERE WEATHER EPISODE LIKELY THIS AFTERNOON... A COLD FRONT CURRENTLY MOVING INTO FAR NORTHWEST MISSOURI EARLY THIS AFTERNOON WILL CONTINUE TO PUSH SOUTH...AND REACH TO NEAR A ST JOESPH TO GRANT CITY LINE BY THE MID AFTERNOON...AND TO NEAR A KANSAS CITY TO LANCASTER LINE BY LATE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ALONG AND AHEAD OF THIS FRONT BY THE MIDDLE OF THE AFTERNOON...TAPPING INTO A MODERATELY UNSTABLE AIRMASS SOUTH OF THE FRONT. THESE STORMS ARE EXPECTED TO QUICKLY BECOME SEVERE...WITH VERY LARGE HAIL INITIALLY THE PRIMARY THREAT. AN ISOLATED TORNADO MAY BE POSSIBLE UPON THE INITIAL THUNDERSTORM DEVELOPMENT STAGE...THOUGH MORE NUMEROUS STORM DEVELOPMENT SHOULD ALLOW FOR A LINEAR COMPLEX TO DEVELOP BY THE LATE AFTERNOON HOURS. AS THIS LINE OF THUNDERSTORMS FILLS IN AND BECOMES MORE ORGANIZED...THE SEVERE THREAT WILL SHIFT MORE TOWARDS A DAMAGING WIND EVENT INTO THE EARLY EVENING HOURS....AS THE LINE PROGRESSES INTO CENTRAL MISSOURI. THE COLD FRONT AND ASSOCIATED LINE OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTH OF THE OUTLOOK AREA BY THE MID EVENING HOURS...ENDING THE SEVERE THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY NIGHT. THE STORMS THURSDAY NIGHT ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS WILL GENERALLY BE RESTRICTED TO NORTHERN MISSOURI ON FRIDAY AS A COLD FRONT MOVES TO NEAR THE NORTHWEST CORNER OF MISSOURI BY LATE IN THE DAY. DURING THE EVENING HOURS...THE THUNDERSTORMS THREAT WILL SHIFT TO THE SOUTH OF INTERSTATE 70 AS THE COLD FRONT CONTINUES TO SHIFT SOUTHEAST. THE STORMS FOR FRIDAY AND FRIDAY EVENING MAY BE SEVERE WITH LOCALLY HEAVY RAINFALL. ALSO OF CONCERN WITH THESE PERIODS OF THUNDERSTORMS THE NEXT SEVERAL DAYS...THE POSSIBILITY OF LOCALIZED FLOODING OR ADDITIONAL RIVER FLOODING WILL NEED TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND THIS EVENING...GENERALLY ALONG AND SOUTH OF A LINE FROM ST JOSEPH TO GRANT CITY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
622 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TORNADO 1 N KIRKSVILLE 40.21N 92.58W
05/13/2009 ADAIR MO STORM CHASER
SIGNIFICANT DAMAGE AND INJURIES REPORTED 1/2 MILE NORTH
OF KIRKSVILLE.
&&
MRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TORNADO 1 N KIRKSVILLE 40.21N 92.58W
05/13/2009 ADAIR MO PUBLIC
MAJOR DAMAGE REPORTED IN NORTH KIRKSVILLE WITH HOMES
DAMAGED AND CARS FLIPPED OVER.
&&
MRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
629 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL GRAIN VALLEY 39.01N 94.21W
05/13/2009 E0.88 INCH JACKSON MO TRAINED SPOTTER
&&
MRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
636 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL 2 N BUCKLIN 39.81N 92.89W
05/13/2009 E0.88 INCH LINN MO TRAINED SPOTTER
&&
MRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
639 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL NAPOLEON 39.13N 94.09W
05/13/2009 E0.88 INCH LAFAYETTE MO TRAINED SPOTTER
&&
MRDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
644 PM CDT WED MAY 13 2009
MOZ031-039-140015-
CARROLL-SALINE-
644 PM CDT WED MAY 13 2009
...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN SALINE AND SOUTHERN
CARROLL COUNTIES UNTIL 715 PM CDT...
AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NORBORNE...OR 6 MILES WEST OF CARROLLTON...
MOVING EAST AT 30 MPH.
PENNY SIZE HAIL...HEAVY RAIN...AND WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.
THE TOWN OF WAKENDA IS ALSO IN THE PATH OF THIS STORM.
LAT...LON 3927 9323 3927 9349 3928 9349 3927 9351
3927 9366 3938 9371 3952 9329 3950 9327
3949 9328 3948 9328 3947 9329 3946 9327
CUTTERThe Pleasant Hill radar (KEAX), 99 km away, was scanning. The volume nearest the first event began at 23:43 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2009Every state in 2009This day in weather historyWarnings in Kansas, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 172013.